# SDR 2008FA0000583

- Difficulty date: July 8, 2008
- Submitted: September 8, 2008
- Operation: General aviation
- Aircraft: N5268U
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0314
- Engine: Lyc O360F1A6
- Propeller: Mcauly B2D34C16
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Condition: Separated
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

ON JULY 8, 2008, MADE AN EMERGENCY LANDING IN DESSERT TERRAIN AFTER THE ENGINE BEGAN TO EXHIBIT SEVERE VIBRATIONS, LOSS OF POWER AND  SMOKE.  THE NR 2 CYLINDER WAS FOUND TO HAVE SEPARATED FROM THE CASE, SEVEN OF THE EIGHT HOLD STUDS WERE FOUND TO HAVE SHEARED.  ONLY ONE HOLD DOWN STUD WAS LT INTACT.  THERE WAS NO HISTORY IN THE AC LOGS TO INDICATE IF THE HOLD DOWN STUDS HAD BEEN REPLACED.  (K)
